just recently diagnosed with atrial fibrillation and waiting to see cardiac specialist. I was diagnosed during a hospital admission for something else. I believe I have been living with this condition for a long time and is probably much more intrusive on my life than what I realised.
For instance, I have had increasingly (over years) periods of light-headedness, extreme tiredness, a nervous uncomfortable feeling (like something bad is going to happen), palpitations, missing heart-beats. I thought I was having anxiety attacks !
Today I took a dose of my asthma puffer (salbutamol). 5 mins later I am experience all of the above symptoms and this has been going on for hours ( 6 so far). I have been told only this afternoon by a cardiac nurse that I really should not be taking salbutamol with AF (unless absolutely necessary). Would others agree with this? None of the doctors have advised me of this.
I now realise that this asthma puffer has probably caused a lot of the same symptoms in the past. I also now realise that when I get these symptoms of light-headedness, tiredness, nervousness that my heart is quite irregular. I seem to have lots of missing heart beats and then maybe 4 regular, another missing, 10 regular, a couple fast, 6 regular, 1 missing. This has been going on and off for hours. Is that what is making me feel so jittery?
I am interested to know what others experience. I feel like a hypochondriac.
I have had this condition for many years. If it goes on for much longer this time, go to emergency. I generally end up there a few times a year. I know with mine, if it doesn't stop within 24 hours, then it won't stop by itself. I am now on medicaton for it. This helps to control it, and I also take warfarin to prevent clots. Clots are the main danger with AF, which is not, in itself, life-threatening. But clots may form because of blood not being expelled from the atrium. This a major cause of stroke. Your cardiologist will probably prescribe medications for you. You do get used to it over the years. Seraj